Kolkata: Veteran actor Soumitra Chatterjee, who has been under treatment at a private hospital here after he tested COVID-19 positive 25 days back, was given blood transfusion on Sunday after his haemoglobin count dropped a bit, one of the attending doctors said in a statement. The 85-year actor’s haemoglobin, which had dropped due to internal bleeding, was getting stabilised after transfusion while the doctors were considering to give him another dialysis, the third one since Wednesday, the doctor said.
“Though his haemoglobin dropped from internal bleeding, it has resolved a bit. His platelets have gone up, given transfusion. His haemoglobin is also getting stabilised now,” the doctor said. Since due to the bleeding “there have been some mild physiological alterations, we might give him a dialysis today,” he said.
Explaining the reason behind the decision to administer the third dialysis on Chatterjee, the doctor said “though his urine output is adequate. His urea creatinine level is not that bad. Still to compensate for the physiological alterations we might give him dialysis today.” The other vital parameters of the thespian are working fine, he said, adding that “lung-wise he is doing okay. And infection part is not that bad.” Chatterjee’s respiratory support “remains as before with no changes,” the doctor said, adding that the octogenarian’s “infection part is not bad”. “We are struggling with falling haemoglobin. We hope it will be settled by tonight itself,” the doctor said in the bulletin.
Two sessions of dialysis had earlier been conducted on Chatterjee since Wednesday, because of which his vital parameters became stable but doctors had decided not to conduct dialysis on Friday and Saturday due to a slight improvement in his renal function. The veteran actor is on ventilator support since last week.
The iconic actor, who had debuted in Satyajit Ray masterpiece Apur Sansar, is under treatment since October 6 after he tested COVID-19 positive. He later tested negative for the infection but COVID- 19 encephalopathy set in and various other comorbidity complications arose.